MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, falsely elevated advia centaur xp enhanced estradiol (ee2) result on a patient taking the medication zoladex® (goserelin acetate).Siemens is investigating.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A discordant, falsely elevated advia centaur xp enhanced estradiol (ee2) result was obtained on a patient sample.The result was reported to the physician and questioned.A lower result was expected by the physician due to administered medication.The customer sent the sample to an alternate laboratory with an alternate estradiol test method, resulting lower.The lower alternate estradiol test result was accepted by the physician.There are no reports that treatment was altered, prescribed, or adverse health consequences due to the discordant, falsely elevated advia centaur xp enhanced estradiol (ee2) result.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00275 was filed on 22-sep-2020 for a discordant, falsely elevated advia centaur xp enhanced estradiol (ee2) result.07-oct-2020: additional information: the customer reported a discordant patient result on the advia centaur xp enhanced estradiol (ee2) assay versus an alternate method.The patient is taking the medication zoladex and results higher than what the physician was expected were observed.Quality control and other patient samples are not affected.This issue only affected samples from this patient.The patient sample is not available for further internal investigation.Previous draws from this patient gave similar high results on the advia centaur xp ee2 assay.Siemens has not previously tested zoladex and has no claim documented in the advia centaur enhanced estradiol (ee2) instructions for use (ifu) specificity section.The instructions for use (ifu) under the interpretation of results section states the following: "for diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings." a product non-conformance has not been identified.The customer continues to process samples for ee2 and report results.The physician will no longer send samples from this patient to be tested on the advia centaur xp enhanced estradiol (ee2) assay.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusions codes were revised.

Brand Name
ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2)
Common Device Name
ENHANCED ESTRADIOL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10570805
Report Number1219913-2020-00275
Device Sequence Number3168382
Product Code CHP
UDI-Device Identifier00630414574646
UDI-Public00630414574646
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2020
Device Model NumberN/A
Device Catalogue Number10491445
Device Lot Number064
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR